Advertisement

Set-Valued and Variational Analysis

, Volume 22, Issue 4, pp 763–781 | Cite as

On the Boundedness of Solutions to Elliptic Variational Inequalities

  • Patrick Winkert
Article

Abstract

In this paper we present global a priori bounds for a class of variational inequalities involving general elliptic operators of second-order and terms of generalized directional derivatives. Based on Moser’s and De Giorgi’s iteration technique we prove the boundedness of solutions of such inequalities under certain criteria on the set of constraints. In our proofs we also use the localization method with a certain partition of unity and a version of a multiplicative inequality estimating the boundary integrals. Some sets of constraints satisfying the required conditions are stated as well.

Keywords

A priori bounds Clarke’s gradient De Giorgi iteration Generalized directional derivative Moser iteration Variational-hemivariational inequality 

Mathematics Subject Classifications (2010)

35B45 35J25 35J60 35J87 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, R. A.: Sobolev spaces. Academic, New York (1975)MATHGoogle Scholar
  2. 2.
    Bonanno, G., Motreanu, D., Winkert, P.: Variational-hemivariational inequalities with small perturbations of nonhomogeneous Neumann boundary conditions. J. Math. Anal. Appl. 381(2), 627–637 (2011)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Bonanno, G., Winkert, P.: Multiplicity results to a class of variational-hemivariational inequalities. Topol. Methods Nonlinear Anal to appearGoogle Scholar
  4. 4.
    Carl, S.: Elliptic variational inequalities with discontinuous multi-valued lower order terms. Adv. Nonlinear Stud. 13(1), 55–78 (2013)MATHMathSciNetGoogle Scholar
  5. 5.
    Carl, S.: Equivalence of some multi-valued elliptic variational inequalities and variational-hemivariational inequalities. Adv. Nonlinear Stud. 11(2), 247–263 (2011)MATHMathSciNetGoogle Scholar
  6. 6.
    Carl, S.: Parameter-dependent variational-hemivariational inequalities and an unstable degenerate elliptic free boundary problem. Nonlinear Anal. Real World Appl. 12(6), 3185–3198 (2011)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Carl, S., Le, V. K., Motreanu, D.: Nonsmooth variational problems and their inequalities. Springer, New York (2007)CrossRefMATHGoogle Scholar
  8. 8.
    Chang, K. C.: Variational methods for nondifferentiable functionals and their applications to partial differential equations. J. Math. Anal. Appl. 80(1), 102–129 (1981)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Clarke, F. H.: Optimization and nonsmooth analysis. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1990)CrossRefMATHGoogle Scholar
  10. 10.
    DiBenedetto, E.: Degenerate parabolic equations. Springer, New York (1993)CrossRefMATHGoogle Scholar
  11. 11.
    Diening, L., Harjulehto, P., Hästö, P., Růžička, M.: Lebesgue and Sobolev spaces with variable exponents. Springer, Heidelberg (2011)CrossRefMATHGoogle Scholar
  12. 12.
    Drábek, P., Kufner, A., Nicolosi, F.: Quasilinear elliptic equations with degenerations and singularities. Walter de Gruyter & Co., Berlin (1997)CrossRefMATHGoogle Scholar
  13. 13.
    Fan, X.: Boundary trace embedding theorems for variable exponent Sobolev spaces. J. Math. Anal. Appl. 339(2), 1395–1412 (2008)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Fan, X., Shen, J., Zhao, D.: Sobolev embedding theorems for spaces W k,p(x)(Ω). J. Math. Anal. Appl. 262(2), 749–760 (2001)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Fan, X., Zhao, D.: On the spaces L p(x)(Ω) and W m,p(x)(Ω). J. Math. Anal. Appl. 263(2), 424–446 (2001)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Gorban, Y. S., Kovalevsky, A.A.: On the boundedness of solutions of degenerate anisotropic elliptic variational inequalities. Results Math. 65(1–2), 121–142 (2014)CrossRefMathSciNetGoogle Scholar
  17. 17.
    Heinonen, J., Kilpeläinen, T., Martio, O.: Nonlinear potential theory of degenerate elliptic equations. Dover, Mineola (2006)MATHGoogle Scholar
  18. 18.
    Hu, S., Papageorgiou, N. S.: Nonlinear Neumann equations driven by a nonhomogeneous differential operator. Commun. Pure Appl. Anal. 10(4), 1055–1078 (2011)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Ježková, J.: Boundedness and pointwise differentiability of weak solutions to quasi-linear elliptic differential equations and variational inequalities. Comment Math. Univ. Carolin 35(1), 63–80 (1993)Google Scholar
  20. 20.
    Kovalevsky, A., Nicolosi, F.: Boundedness of solutions of degenerate nonlinear elliptic variational inequalities. Nonlinear Anal. 35(8), 987–999 (1999)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Kovalevsky, A., Nicolosi, F.: Boundedness of solutions of variational inequalities with nonlinear degenerated elliptic operators of high order. Appl. Anal. 65(3–4), 225–249 (1997)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    Kováčik, O., Rákosník, J.: On spaces L p(x) and W k,p(x). Czechoslovak Math. J. 41(116)(4), 592–618 (1991)Google Scholar
  23. 23.
    Kyritsi, S., Papageorgiou, N. S.: Solutions for hemivariational and variational-hemivariational inequalities. Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms 18(4), 521–541 (2011)MATHMathSciNetGoogle Scholar
  24. 24.
    Ladyženskaja, O. A., Solonnikov, V. A., Ural’ceva, N. N.: Linear and quasilinear equations of parabolic type. American Mathematical Society, Providence (1968)Google Scholar
  25. 25.
    Le, V. K.: On a sub-supersolution method for variational inequalities with Leray-Lions operators in variable exponent spaces. Nonlinear Anal. 71(7–8), 3305–3321 (2009)CrossRefMATHMathSciNetGoogle Scholar
  26. 26.
    Motreanu, D., Rădulescu, V.: Variational and non-variational methods in nonlinear analysis and boundary value problems. Kluwer, Dordrecht (2003)CrossRefMATHGoogle Scholar
  27. 27.
    Motreanu, D., Winkert, P.: Variational-hemivariational inequalities with nonhomogeneous Neumann boundary condition. Matematiche (Catania) 65(2), 109–119 (2010)MATHMathSciNetGoogle Scholar
  28. 28.
    Triebel, H.: Theory of function spaces. Akademische Verlagsgesellschaft Geest & Portig K.-G., Leipzig (1983)CrossRefGoogle Scholar
  29. 29.
    Triebel, H.: Theory of function spaces II. Basel, Birkhäuser Verlag (1992)CrossRefMATHGoogle Scholar
  30. 30.
    Winkert, P.: Constant-sign and sign-changing solutions for nonlinear elliptic equations with Neumann boundary values. Adv. Differ. Equ. 15(5–6), 561–599 (2010)MATHMathSciNetGoogle Scholar
  31. 31.
    Winkert, P.: \(L^{\infty }\)-estimates for nonlinear elliptic Neumann boundary value problems. NoDEA Nonlinear Differ. Equ. Appl. 17(3), 289–302 (2010)CrossRefMATHMathSciNetGoogle Scholar
  32. 32.
    Winkert, P., Zacher, R.: A priori bounds for weak solutions to elliptic equations with nonstandard growth. Discrete Contin. Dyn. Syst. Ser. S 5(4), 865–878 (2012)MATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.Technische Universität Berlin, Institut für MathematikBerlinGermany

Personalised recommendations